Schizophrenia.com

I really want to know - Negative Symptoms?


#1

I am constantly bored, I dont do much during the day, not feeling like doing much. Im on the computer most of the day, drinking coffee, eating or napping. No real interests, pleasure - Im kind of like just lounging about aimlessly most of the time. I mean I take care of my dog and help out around the house a bit, but for the most part im a lounge lizard.
When I was delusional for all those years in the past, I was not on an antipsychotic - I had more drive and motivation.
I am doubting that it is negative symptoms, I am apt to blame it on the meds. What do you think?


#2

could be a mixture of things but it is true that meds calm us down

after i switched i was more motivated, i take a low dose of meds and that seems to work somehow.
i can do more on this new med on a low dose, take care x


#3

Meds often mimic the negative symptoms. Side effects for mine (Geodon/Ziprasidone) include sedation, depressed mood, drowsiness. I was more motivated when off of meds but it was unhealthy, I had insomnia and was beyond alert and in fact extremely agitated. When Im not working out, I look like a couch potato, because I am. I wait for my xanax to wear off and drink preworkout supplements before lifting weights. Having xanax leave my system makes me more wired, then preworkout supplements on top of that has me actually pretty energetic. But for example, I have taken my three meds for the morning in the past two hours and I feel lazy as hell. I had a coffee.

I think that it’s a sacrifice we make for our sanity. I often take a nap in the late afternoons if I dont drink another coffee, sometimes I nap right after drinking a black coffee. I sleep 9 hours a night and have trouble getting out of bed.

Before meds, I remember slapping my alarm clock, jumping out of bed and dressing myself in two seconds, wolfing down breakfast and then leaving to go to class, full of energy, hallucinating and delusional, going 100mph from the moment I woke up to the moment I went to sleep, usually at 2am unless I had been drinking. I did all of my homework and made good grades, I just was so agitated that I couldnt sit still through class and often cut class to study on my own. I made a 3.5 that way. I was also paranoid and delusional and I didnt feel safe in public. I had all of my books on the coffee table and read them instead of showing up to class, then I made A’s and B+'s on my exams.

I am on one of the least sedating meds (Geodon is known for not knocking people out, on average) but I am also on 1mg of xanax twice a day, but without it I have racing anxious thoughts and I just feel miserable and have diarrhea before leaving the house and moan for alcohol in the evenings. That’s why I take xanax.

So to answer your question, meds do mimic the negative symptoms of schizophrenia. Negative symptoms come up in different ways when people are unmedicated; for example, I was virtually asocial, I had one friend, a troubled drinking buddy, and that was it before I got on meds. I wasnt lazy and I didnt sleep during the day like I often do now, in fact I have plenty of friends now, I just feel lethargic when I take my meds on time. I purposefully make sure my xanax has worn off before I lift weights, as drugs have the opposite effect when their half life completes- that’s why people have panic attacks and even seizures sometimes (not always) when they skip a dose of their benzodiazapine.

I outright skipped xanax once, (not took it a couple hours late like I do on workout days) and I was psychotic and extremely agitated. When I have xanax in my bloodstream, everything is boring and I dont wanna sit through class and force myself to drive to school and walk to class. Like right now I have three hours before an exam that I know backwards, and Im just vegetating on the couch.

Yesterday at 430pm you could have found me at the powerlifting gym military pressing 85% of my own weight five times. That’s because my xanax had worn off and I was on a preworkout supplement. Two hours later, at home with xanax back in my blood, I was yet again sitting in my recliner with my laptop.


#5

to be honest, I rather enjoy being sedated and easily amused. I lived a miserable life when I was psychotic, hardly sleeping, irate and extremely agitated for almost 2 years. It took about 2 years for me from my onset to full recovery, where I have been since later in last semester. Over winter break I had plenty of time to get used to my new medications and figure out what I was capable of, how my meds affected me, and what my limits were, academically and athletically.

But sedation can be a problem. Maybe you arent enjoying it like I am. I suggest vitamins, strong coffee multiple times a day, a healthy diet, plenty of sleep to reduce your likelihood of napping (I nap, believe it or not, its sort of annoying to require a nap in the middle of the day, the only options are nap or ingest a ton of caffeine) and PHYSICIAL ACTIVITY, ANY TYPE.

Physical activity actually stimulates you and will reward you with endorphins. In a short amount of time, people get “addicted” to their physical activity, even brisk walking. Your body will begin to expect physical activity and you will find that you have more energy. I myself feel funny when I dont lift for a few days, unless I have been working out non-stop for a few months and need a week off. I took spring break off, for example. I came back stronger afterwards, keep in mind that powerlifting is extremely unnatural and is not something you do every day. Powerlifters usually train 3 times a week, one day for each of the three power lifts.


#6

wave, I feel exactly like you. I am also wondering if it is my meds doing it and I want to stop if so and go back on my old meds which didn’t give me any of this deadness.

Frankly I would rather be psychotic than have this dead agony of nothingness inside.


#7

You’ve summed up my situation rather well. Like you i spend a great chunk of the day on the computer . Apart from that i mostly eat/drink/and sleep. Although the drive and motivation has never been brilliant like you i am tempted to say it has got worse with regular meds.


#8

Hmm my title was edited on me, I did not know about it. I wonder why? SzAdmin help please


#9

What did the title originally say?


#10

Oh hi Barbie - it said I really want to know


#11

Someone may have added Negative Symptoms to get more responses for you so that people would know it’s a more serious question.


#12

Oh ok thanks and thank SzAdmin too, no prob, I like the title better actually :smiley:


#13

I have severe negative symptoms: ahnedonia, no emotions, no enjoyment or pleasure in anything, everyday is pure torture, and each day i contemplate taking my life or just being a psychotic mess without meds, so yes I feel your pain.


#14

I wouldn’t call what I have negative symptoms. It’s more like a preprogrammed response to torture so more like extreme brain washing to do nothing. Sometimes I fight it, sometimes I give in and do nothing. If could get rid of these migraines I think I would b a lot more active around the house. So that’s the first thing that has to b sorted. I have to go back to the Dr in 3 weeks for a neck xray and may e head xray too. If I can get the migraines under control then half the battle is won. But I know how u feel about acheiving nothing. It sucks, big-time.